Remote Access Transactions of the American Mathematical Society
Green Open Access

Transactions of the American Mathematical Society

ISSN 1088-6850(online) ISSN 0002-9947(print)

 
 

 

Monotone and convex operator functions


Authors: Julius Bendat and Seymour Sherman
Journal: Trans. Amer. Math. Soc. 79 (1955), 58-71
MSC: Primary 46.2X
DOI: https://doi.org/10.1090/S0002-9947-1955-0082655-4
Erratum: Trans. Amer. Math. Soc. 82 (1956), 548.
MathSciNet review: 0082655
Full-text PDF Free Access

References | Similar Articles | Additional Information

References [Enhancements On Off] (What's this?)

  • [1] S. Bernstein, Sur la définition et les propriétés des fonctions analytiques d'une variable réele, Math. Ann. vol. 75 (1914) pp. 449-468. MR 1511806
  • [2] R. P. Boas, Jr., Functions with positive derivatives, Duke Math. J. vol. 8 (1941) pp. 163-172. MR 0004278 (2:351c)
  • [3] O. Brune, Synthesis of a finite two-terminal network whose driving point impedance is a prescribed function of frequency, Journal of Mathematics and Physics vol. 10 (1931) pp. 191-236.
  • [4] W. Cauer, Untersuchungen über ein Problem das drei positiv definite quadratische Formen mit Streckenkomplexen in Beziehung setzt, Math. Ann. vol. 105 (1931) pp. 86-131. MR 1512706
  • [5] O. Dobsch, Matrixfunktionen beschränkter Schwankung, Math. Zeit. vol. 43 (1937) pp. 353-388.
  • [6] P. R. Halmos, Introduction to Hilbert space and the theory of spectral multiplicity, New York, Chelsea, 1951. MR 1653399 (99g:47001)
  • [7] E. Heinz, Beiträge zur Störungstheorie der Spectralzerlegung, Math. Ann. vol. 123 (1951) pp. 415-438. MR 0044747 (13:471f)
  • [8] F. Krauss, Über konvexe Matrixfunktionen, Math. Zeit. vol. 41 (1936) pp. 18-42. MR 1545602
  • [9] K. Löwner, Über monotone Matrixfunktionen, Math. Zeit. vol. 38 (1934) pp. 177-216.
  • [10] C. Loewner, Some classes of functions defined by difference or differential inequalities, Bull. Amer. Math. Soc. vol. 56 (1950) pp. 308-319. MR 0038387 (12:396b)
  • [11] B. Nagy, Spectraldarstellung linearen Transformationen des Hilbertschen Raumes, Berlin, Springer, 1942.
  • [12] P. I. Richards, A special class of functions with positive real part in a half-plane, Duke Math. J. vol. 14 (1947) pp. 777-786. MR 0022261 (9:181b)
  • [13] M. S. Robertson, On the coefficients of a typically real function, Bull. Amer. Math. Soc. vol. 41 (1935) pp. 565-572. MR 1563142
  • [14] -, Analytic functions star-like in one direction, Amer. J. Math. vol. 58 (1936) pp. 465-472. MR 1507169
  • [15] W. Rogozinski, Über positive harmonische Entwicklungen und typisch-reele Potenzreihen, Math. Zeit. vol. 35 (1932) pp. 93-121. MR 1545292
  • [16] J. A. Shohat and J. D. Tamarkin, The problem of moments, Mathematical Surveys, No. 1, New York, American Mathematical Society, 1943. MR 0008438 (5:5c)
  • [17] D. V. Widder, The Laplace transform, Princeton University Press, 1941. MR 0005923 (3:232d)
  • [18] E. P. Wigner and L. Eisenbud, Higher angular momenta and long range interaction in resonance reactions, Physical Review vol. 72 (1947) pp. 29-41.
  • [19] E. P. Wigner, Nuclear reactions and level widths, American Journal of Physics vol. 17 (1949) pp. 99-109.
  • [20] -, On a class of analytic functions from the quantum theory of collisions, Ann. of Math. vol. 53 (1951) pp. 36-67. MR 0039059 (12:490d)

Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC: 46.2X

Retrieve articles in all journals with MSC: 46.2X


Additional Information

DOI: https://doi.org/10.1090/S0002-9947-1955-0082655-4
Article copyright: © Copyright 1955 American Mathematical Society

American Mathematical Society